Alert archive / Pennsylvania / Winter Storm Watches in 2008
Winter Storm Watch 5, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter storm watch at Dec 9, 2008, 3:30 PM EST for Sussex County, New Jersey; Carbon County, Monroe County, Pennsylvania. It took effect at Dec 10, 2008, 3:52 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2008, 3:30 PM EST (20:30 UTC)
- In effect from
- Dec 10, 2008, 3:52 AM EST
- Expired
- Dec 10, 2008, 3:37 PM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 092030 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EST TUE DEC 9 2008 PAZ054-055-101100- /O.NEW.KPHI.WS.A.0005.081211T1200Z-081212T1200Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 330 PM EST TUE DEC 9 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. AN LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE GULF OF MEXICO ON WEDNESDAY AND MOVE NORTHEASTWARD ON THURSDAY. AT THIS TIME, PRECIPITATION IS EXPECTED TO DEVELOP THURSDAY MORNING AND CONTINUE INTO THURSDAY NIGHT. THERE IS STILL QUITE A BIT OF UNCERTAINTY REGARDING THE TRACK OF THE LOW PRESSURE SYSTEM. THE TRACK OF THE STORM WILL ULTIMATELY DETERMINE WHAT TYPE OF PRECIPITATION AND HOW MUCH THE REGION RECEIVES. RIGHT NOW, THE POTENTIAL IS THERE FOR THE AREA TO GET 6 OR MORE INCHES OF SNOW OR 1/2 INCH OR ICE OR SOME COMBINATION OF THE TWO. IF THE FORECAST TRACK IS FURTHER WEST THAN CURRENTLY EXPECTED, TEMPERATURES WOULD BE WARMER AND THERE WOULD BE LESS OF A THREAT FOR WINTRY PRECIPITATION. IF THE TRACK IS FURTHER EAST, WHILE TEMPERATURES WOULD REMAIN COLD, THE AMOUNT OF PRECIPITATION WOULD BE LESSENED. TRAVEL COULD QUICKLY BECOME HAZARDOUS THURSDAY AND THURSDAY NIGHT, SO PEOPLE SHOULD TAKE THIS TIME TO PREPARE FOR THE POTENTIAL OF A WINTER STORM. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS POTENTIAL WINTER STORM SITUATION AND MAKE FURTHER REFINEMENTS TO THE FORECAST AS NEEDED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NIERENBERG
3 follow-up statements
000 WWUS41 KPHI 100852 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 352 AM EST WED DEC 10 2008 NJZ001-101900- /O.EXA.KPHI.WS.A.0005.081211T1200Z-081212T1200Z/ SUSSEX- INCLUDING THE CITY OF...NEWTON 352 AM EST WED DEC 10 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. LOW PRESSURE WILL DEVELOP ACROSS THE SOUTHEAST UNITED STATES TONIGHT AND THEN MOVE UP ALONG THE COAST ON THURSDAY. COLDER AIR WILL MOVE IN TO THE AREA TONIGHT AND IT MAY REMAIN OVER THE AREA WHEN THE LOW APPROACHES ON THURSDAY. IT IS NOT CERTAIN WHAT PRECIPITATION TYPE WILL OCCUR WHEN THE STORM APPROACHES ON THURSDAY. THE TRACK MAY ALSO CHANGE FROM WHAT IS PRESENTLY EXPECTED. THE POTENTIAL FOR SIGNIFICANT SNOW OR ICE ACCUMULATION EXISTS. TRAVEL COULD QUICKLY BECOME HAZARDOUS THURSDAY AND THURSDAY NIGHT... SO PEOPLE SHOULD TAKE THIS TIME TO PREPARE FOR THE POTENTIAL OF A WINTER STORM. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS POTENTIAL WINTER STORM SITUATION AND MAKE FURTHER REFINEMENTS TO THE FORECAST AS NEEDED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ PAZ054-055-101900- /O.CON.KPHI.WS.A.0005.081211T1200Z-081212T1200Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 352 AM EST WED DEC 10 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. LOW PRESSURE WILL DEVELOP ACROSS THE SOUTHEAST UNITED STATES TONIGHT AND THEN MOVE UP ALONG THE COAST ON THURSDAY. COLDER AIR WILL MOVE IN TO THE AREA TONIGHT AND IT MAY REMAIN OVER THE AREA WHEN THE LOW APPROACHES ON THURSDAY. IT IS NOT CERTAIN WHAT PRECIPITATION TYPE WILL OCCUR WHEN THE STORM APPROACHES ON THURSDAY. THE TRACK OF THE STORM MAY ALSO CHANGE FROM WHAT IS PRESENTLY EXPECTED. THE POTENTIAL FOR SIGNIFICANT SNOW OR ICE ACCUMULATION EXISTS. TRAVEL COULD QUICKLY BECOME HAZARDOUS THURSDAY AND THURSDAY NIGHT... SO PEOPLE SHOULD TAKE THIS TIME TO PREPARE FOR THE POTENTIAL OF A WINTER STORM. TRAVEL COULD QUICKLY BECOME HAZARDOUS THURSDAY AND THURSDAY NIGHT... SO PEOPLE SHOULD TAKE THIS TIME TO PREPARE FOR THE POTENTIAL OF A WINTER STORM. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS POTENTIAL WINTER STORM SITUATION AND MAKE FURTHER REFINEMENTS TO THE FORECAST AS NEEDED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ OHARA
000 WWUS41 KPHI 101456 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 956 AM EST WED DEC 10 2008 NJZ001-PAZ054-055-102300- /O.CON.KPHI.WS.A.0005.081211T1200Z-081212T1200Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 956 AM EST WED DEC 10 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY MORNING. LOW PRESSURE WILL DEVELOP ACROSS THE SOUTHEAST UNITED STATES TONIGHT AND THEN MOVE UP ALONG THE COAST ON THURSDAY. COLDER AIR WILL MOVE IN TO THE AREA TONIGHT AND IT MAY REMAIN OVER THE AREA WHEN THE LOW APPROACHES ON THURSDAY. IT IS NOT CERTAIN WHAT PRECIPITATION TYPE WILL OCCUR WHEN THE STORM APPROACHES ON THURSDAY. THE TRACK MAY ALSO CHANGE FROM WHAT IS PRESENTLY EXPECTED. THE POTENTIAL FOR SIGNIFICANT SNOW OR ICE ACCUMULATION EXISTS. TRAVEL COULD QUICKLY BECOME HAZARDOUS THURSDAY AND THURSDAY NIGHT... SO PEOPLE SHOULD TAKE THIS TIME TO PREPARE FOR THE POTENTIAL OF A WINTER STORM. TRAVEL PROBLEMS MIGHT LINGER THROUGH THE MORNING RUSH ON FRIDAY, ALTHOUGH BY THEN MOST OF THE HEAVIEST PRECIPITATION SHOULD BE OVER. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS POTENTIAL WINTER STORM SITUATION AND MAKE FURTHER REFINEMENTS TO THE FORECAST AS NEEDED. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TFG
000 WWUS41 KPHI 102037 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 337 PM EST WED DEC 10 2008 NJZ001-PAZ054-055-111100- /O.UPG.KPHI.WS.A.0005.081211T1200Z-081212T1200Z/ /O.NEW.KPHI.WS.W.0004.081211T1100Z-081212T1100Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 337 PM EST WED DEC 10 2008 ...WINTER STORM WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WARNING FOR CARBON AND MONROE COUNTIES OF NORTHEAST PENNSYLVANIA AND SUSSEX COUNTY IN NORTHWEST NEW JERSEY FOR THE POTENTIAL OF ICE ACCUMULATIONS OF ONE QUARTER TO ONE HALF INCH. THE WARNING IS IN EFFECT FROM 6 AM THURSDAY TO 6 AM EST FRIDAY AND HAS REPLACED THE WINTER STORM WATCH. WARM AIR HAS PILED UP AHEAD OF AN APPROACHING COLD FRONT THAT WILL SLOWLY MOVE EAST BUT REMAIN ALONG THE COAST OVERNIGHT. LOW PRESSURE WILL FORM ON THE SOUTHERN END OF THIS FRONT ALONG THE SOUTHERN APPALACHIANS ON THURSDAY, AND MOVE NORTHEAST. BEFORE THE ONSET OF MUCH HEAVIER PRECIPITATION THURSDAY INTO EARLY FRIDAY, A PERIOD OF MIXED RAIN, SLEET, SNOW AND FREEZING RAIN IS POSSIBLE BY DAYBREAK THURSDAY. IF THAT IS THE CASE, PLEASE DRIVE WITH CARE OVERNIGHT. MEANWHILE, THE NEXT LOW WILL TRACK NORTHEAST ON THURSDAY REACHING THE SOUTHERN NEW JERSEY COAST THURSDAY NIGHT. THERE WILL PLENTY OF MOISTURE MOVING ALONG WITH THE LOW, AS TEMPERATURES BEGIN FALLING OVER THE WARNING AREA. AS A RESULT, SNOW SLEET AND FREEZING RAIN WILL BE FALLING THURSDAY INTO THE AFTERNOON HOURS. THERE MAY BE A PERIOD WHEN A CHANGE OVER TO ALL RAIN OCCURS, BUT IT WILL CHANGE BACK TO A MIXED EVENT WITH FREEZING RAIN BECOMING THE BIGGEST THREAT AND CONTINUING INTO THE OVERNIGHT HOURS. THE PROLONGED PERIOD OF FREEZING RAIN COULD ACCUMULATE ONE QUARTER TO ONE HALF INCH ON SURFACES BEFORE ENDING. IF THAT IS THE CASE, TRAVELING WILL BE EXTREMELY HAZARDOUS, BRINGING SMALL TREES AND WIRES DOWN WITH POWER INTERRUPTIONS. THE HEAVIEST PRECIPITATION WILL BE ENDING FRIDAY MORNING, BUT TEMPERATURES WILL CONTINUE TO FALL, CAUSING ADDITIONAL FREEZING. IN ADDITION, NORTHWEST WINDS COULD GUST TO 25 OR 30 MPH FURTHER BRINING DOWN POWER LINES AND TREES. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS POTENTIAL WINTER STORM SITUATION AND MAKE FURTHER REFINEMENTS TO THE FORECAST AS NEEDED. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ EBERWINE/NIERENBERG
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Dec 9, 11:00 AM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Dec 9, 11:00 AM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 AM EST TUE DEC 9 2008
.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE UPPER MISSISSIPPI VALLEY AND
GREAT LAKES TODAY AND TONIGHT AS HIGH PRESSURE MOVES FURTHER
OFFSHORE. A COLD FRONT AND LOW PRESSURE ATTACHED TO IT WILL CROSS
THE REGION WEDNESDAY. HIGH PRESSURE WILL RIDGE IN WEDNESDAY NIGHT
AND EARLY THURSDAY, BUT ANOTHER LOW WILL THEN MOVE UP THE EAST
COAST THURSDAY NIGHT AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE AREAS AROUND PHILADELPHIA AND TO THE EAST AND SOUTH HAVE
WARMED WELL INTO THE 40S THIS MORNING WITH SOME 50S ACROSS THE
DELMARVA. THIS TREND SHOULD CONTINUE THROUGHOUT THE DAY AS THE
SOUTHERLY FLOW CONTINUES. TEMPERATURES WILL REACH INTO THE 50S
ACROSS THE MAJORITY OF THE FORECAST AREA TODAY AND INTO THE 40S
IN THE HIGHER ELEVATIONS OF THE SOUTHERN POCONOS AND NORTHWEST NEW
JERSEY.
MAIN PRECIPITATION SHIELD IS LOCATED WITH THE LOW PRESSURE SYSTEM
WHICH IS STILL WELL OFF TO OUR WEST. SOME SHOWERS MAY FORM BY THE
AFTERNOON WITH THE ATMOSPHERE SUFFICIENTLY MOIST. HOWEVER, CHANCES
OF PRECIPITATION LOOK TO BE GREATEST LATER TODAY AND MORE SO INTO
THIS EVENING. WE HAVE ADJUSTED POPS TO TREND THIS WAY WITH THE
HEAVIEST RAIN NOT EXPECTED UNTIL TOMORROW MORNING.
WINDS ALOFT ARE QUITE STRONG WITH SPEEDS IN THE 850-925 MB LAYER
IN THE 40 TO 50 KT RANGE. THESE WINDS ARE NOT EXPECTED TO MIX DOWN
WITH THE WARM ADVECTION PATTERN. WINDS REMAIN RELATIVELY LIGHT
INLAND THIS MORNING BUT SHOULD PICK UP LATER TODAY WITH THE
HIGHEST GUSTS EXPECTED CLOSER TO THE COASTAL REGIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
MY FORECAST GENERALLY FOLLOWED THE 00Z GFS. THE SOUTHWEST FLOW
CONTINUING ALOFT AND A SLOW MOVING FRONT AND WAVES OF LOW PRESSURE AFFECTING
THE AREA. POPS FOR TONIGHT THROUGH WED NIGHT ARE FOR THE MOST PART
LIKELY OR CATEGORICAL AND WHILE IT WILL NOT BE RAINING ALL THE
TIME IT WILL NO DOUBT BE A CLOUDY AND WET PERIOD. ONCE THE COLD
FRONT CROSSES THE REGION LATER WED, SOME COLDER AIR WILL INTRUDE
FROM THE NORTH AND THE PRECIP MAY END AS SOME LIGHT SNOW OVER THE
SOUTHERN POCONOS WED NIGHT. ACCUMULATIONS ARE NOT EXPECTED AT THIS
POINT.
HIGH PRESSURE WITH DRIER AIR WILL RIDGE IN LATER WED NIGHT AND THU
AND POPS WILL DIMINISH BACK TO THE CHC CATEGORY OVER THE AREA. THE
NEXT LOW WILL ADVANCE ALONG THE COAST LATER THU AND POPS ACROSS
THE SOUTH WERE LEFT AT 50 FOR NOW WITH MANY QUESTIONS ABOUT THE
TRACK OF THE NEXT SYSTEM REMAINING.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MY FORECAST DID NOT INCORPORATE MANY CHANGES IN THE EXTENDED PERIOD.
MY FIRST SHIFT OVERNIGHT SHIFT AND I DO NOT HAVE A GOOD READ ON THE
LONGER RANGE MODEL TRENDS. THE GFS AND NAM FROM OVERNIGHT 00Z/09
SEEM TO AGREE WITH THE 12Z/08 ECMWF MODEL IN DEPICTING A LOW
PRESSURE SYSTEM MOVING UP THE COAST JUST TO OUR EAST LATE THU AND
FRI. TEMPERATURES ARE COLD ENOUGH FOR SNOW NORTH AND RAIN ALONG THE
COAST AND SOUTH. QPF FIELDS DROP OFF SHARPLY NORTHWARD TOO. THE
GREATEST POTENTIAL FOR ACCUMULATING SNOW APPEARS TO BE ACROSS NRN NJ
WITH LIGHTER AMOUNTS OVER SE PA. THIS ALL REMAIN SPECULATIVE AT THIS
POINT SINCE THE MODELS WILL PROBABLY SHOW SOME SPREAD IN SOLUTIONS
OVER THE NEXT FEW RUNS. THE PRECIPITATION WILL END ACROSS THE AREA
BY FRI NIGHT. OUR HWO PRODUCT WILL CONTAIN WORDING REGARDING THE
UPCOMING POTENTIAL FOR SNOW THU NIGHT AND FRI.
HIGH PRESSURE WILL BUILD IN SAT AND INFLUENCE OUR WEATHER INTO THE
BEGINNING OF NEXT WEEK. TEMPERATURES WILL START OUR NEAR SEASONABLE
LEVELS BUT THEN CLIMB TO AROUND 5 DEGREES ABOVE NORMAL BY NEXT MON.
&&
.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS WILL CONTINUE FOR ALL TAF SITES THROUGH MOST OF THE
DAY. HOWEVER, BY THE END OF THE AFTERNOON AND INTO THE EVENING
HOURS, CEILINGS WILL BE LOWERING AS CLOUDS WILL BE STREAMING INTO
THE AREA AHEAD OF THE APPROACHING SYSTEM. WE WILL LIKELY HAVE MVFR
CIGS BY EVENING, THEN ALL TAF SITES WILL LIKELY GET TO IFR
CONDITIONS OVERNIGHT AS LOW CLOUDS AND RAIN MOVE IN. WINDS WILL BE
STEADILY INCREASING THROUGH THE DAY AND INTO THE OVERNIGHT HOURS AS
WELL.
OUTLOOK...
THE PREVIOUSLY MENTIONED SYSTEM WILL MOVE THROUGH THE AREA ON
WEDNESDAY, WHICH SHOULD KEEP LOWER CEILINGS AND VISIBILITIES THROUGH
AT LEAST WEDNESDAY AFTERNOON. CONDITIONS SHOULD IMPROVE THURSDAY
BEHIND THIS SYSTEM. HOWEVER, ANOTHER WAVE ON THE FRONT COULD BRING
POOR FLYING CONDITIONS AGAIN FOR FRI.
&&
.MARINE...
A FEW MORE HOURS OF FAIR CONDITIONS WILL REMAIN AS THE LAST OF THE
HIGH PRESSURE MOVES OUT TO SEA. WINDS WILL BE INCREASING THROUGH THE
DAY TODAY AS THE PRESSURE GRADIENT STRENGTHENS BETWEEN THE HIGH
PRESSURE MOVING OUT AND THE STORM SYSTEM MOVING IN. WE CURRENTLY
HAVE A SMALL CRAFT ADVISORY STARTING MIDDAY TODAY ON THE OCEAN, WITH
A GALE WATCH STARTING WEDNESDAY MORNING AS CONDITIONS MAY APPROACH
GALE WARNING CRITERIA DURING THE DAY ON WEDNESDAY. WE ALSO HAVE A
SMALL CRAFT ADVISORY STARTING THIS EVENING FOR THE LOWER BAY AS
WELL. THE STORM SYSTEM MOVES OFF THE COAST LATE WEDNESDAY BUT SMALL
CRAFT CONDITIONS MAY LAST INTO EARLY THURSDAY. IT LOOKS LIKE THE
WINDS MIGHT SLACK A LITTLE ON THURSDAY, BUT WILL LIKELY INCREASE ON
FRIDAY AS A LOW PRESSURE SYSTEM FORMS ALONG THE FRONT THAT MOVES
OFFSHORE WEDNESDAY AND MOVES TOWARD OUR AREA ON FRIDAY. HOW CLOSE
THIS SYSTEM GETS TO OUR AREA WILL TELL HOW STRONG THE WINDS GET, SO
WE WILL NEED TO KEEP AN EYE ON THIS FOR THE NEXT SEVERAL DAYS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST
WEDNESDAY FOR ANZ431.
&&
SYNOPSIS...OHARA
NEAR TERM...MEOLA/OHARA
SHORT TERM...OHARA
LONG TERM...OHARA
AVIATION...ROBERTSON
MARINE...ROBERTSONHazardous weather outlook, Dec 9, 4:14 AM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 414 AM EST TUE DEC 9 2008 NJZ001-PAZ054-055-100915- SUSSEX-CARBON-MONROE- 414 AM EST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR SOME SNOW OR SLEET THIS MORNING ACROSS THE POCONOS AND SUSSEX COUNTY NEW JERSEY. UNTREATED ROADS MAY BE SLICK IF ANY ACCUMULATION OCCURS. ALL FROZEN PRECIPITATION SHOULD CHANGE TO RAIN BY THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM WILL MOVE UP THE EAST COAST THURSDAY AND PASS TO THE EAST OF THE AREA. IT IS POSSIBLE THAT SOME ACCUMULATING SNOW WILL OCCUR WITH THE SYSTEM THURSDAY NIGHT AND FRIDAY. WATCH FOR FURTHER STATEMENTS REGARDING THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-012-015-PAZ060>062-067>069-100915- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 414 AM EST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM WILL MOVE UP THE EAST COAST THURSDAY AND PASS TO THE EAST OF THE AREA. IT IS POSSIBLE THAT SOME ACCUMULATING SNOW WILL OCCUR WITH THE SYSTEM THURSDAY NIGHT AND FRIDAY. WATCH FOR FURTHER STATEMENTS REGARDING THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071- 100915- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 414 AM EST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM WILL MOVE UP THE EAST COAST THURSDAY AND PASS TO THE EAST OF THE AREA. IT IS POSSIBLE THAT SOME SNOW WILL OCCUR WITH THE SYSTEM THURSDAY NIGHT AND FRIDAY. SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-100915- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 414 AM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. A STRONG FRONT WILL APPROACH THE REGION ON WEDNESDAY WITH WARM AIR AHEAD OF IT WITH THE POTENTIAL FOR ISOLATED THUNDERSTORMS FROM DAYBREAK WEDNESDAY INTO THE EVENING HOURS ON WEDNESDAY. WINDS COULD GUST TO NEAR GALE FORCE, 34 KNOTS, LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. A STORM SYSTEM WILL AFFECT THE WATERS LATER THURSDAY AND FRIDAY. ENHANCED WINDS AND SEAS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-100915- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 414 AM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. A STORM SYSTEM WILL AFFECT THE WATERS LATER THURSDAY AND FRIDAY. ENHANCED WINDS AND SEAS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-100915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 414 AM EST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STORM SYSTEM WILL AFFECT THE WATERS LATER THURSDAY AND FRIDAY. ENHANCED WINDS AND SEAS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:16 AM EST | Gale Watch | PHI | 24 hr |
Nearby
Winter Storm Watches in Pennsylvania, 2008Winter Storm Watches in New Jersey, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.